Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 9, 2025, 6:37 PM EDT for 4 counties in North Carolina. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2025, 6:37 PM EDT (22:37 UTC)
- Expired
- Jul 10, 2025, 1:45 AM EDT
- In force
- 7 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC
The radar
The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 9:45 PM EDT | FLASH FLOOD | 5 Ene Welcome, NC | Fire department shut down the road. |
| Jul 9, 9:46 PM EDT | FLASH FLOOD | 2 Ssw High Point, NC | high point fire department was deployed on multiple water rescues. |
| Jul 9, 9:50 PM EDT | FLASH FLOOD | 2 Sw High Point, NC | Roadways closed due to flooding in the area. |
| Jul 9, 10:13 PM EDT | FLASH FLOOD | 3 Nw Archdale, NC | water rescue, car stuck in flood waters. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 188 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WGUS52 KRAH 092237
FFWRAH
NCC057-067-081-151-100230-
/O.NEW.KRAH.FF.W.0038.250709T2237Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
637 PM EDT Wed Jul 9 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Davidson County in central North Carolina...
Eastern Forsyth County in central North Carolina...
Guilford County in central North Carolina...
Western Randolph County in central North Carolina...
* Until 1030 PM EDT.
* At 637 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Badin Lake, Thomasville, Kernersville, McLeansville,
Archdale, Summerfield, Trinity, Stokesdale, Walkertown, Pleasant
Garden, Jamestown, Denton, Oak Hollow Marina and Randleman
Regional Reservior Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3624 7963 3552 7982 3550 8018 3555 8021
3558 8021 3560 8023 3587 8029 3625 8016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS6 follow-up statements
496
WGUS72 KRAH 092341
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
741 PM EDT Wed Jul 9 2025
NCC057-067-081-151-100230-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
741 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH
COUNTIES...
At 741 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen. The heaviest rain has fallen over northern Davidson County.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, McLeansville, Archdale,
Summerfield, Trinity, and Walkertown,
This includes the following frequently flooded locations...
Randolph St at Carolina Ave in Thomasville, Jacob St at Kanoy Rd in
Thomasville, Welcome Arcadia Rd at Cecil Rd in Welcome, Kepley
Craver Ave in Welcome, and Maplewood Ave in Thomasville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3624 7963 3552 7982 3550 8018 3555 8021
3558 8021 3560 8023 3587 8029 3625 8016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS893
WGUS72 KRAH 100050
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
850 PM EDT Wed Jul 9 2025
NCC057-067-081-151-100230-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
850 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS
EVENING FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH
COUNTIES...
At 850 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 5 inches of rain have
fallen in northern Davidson County. Additional rainfall amounts of 1
to 2 inches are possible. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, McLeansville, Archdale,
Summerfield, Trinity, Stokesdale, and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
3552 8018 3553 8020 3554 8020 3555 8020
3555 8021 3558 8021 3560 8023 3587 8029
3625 8016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS533
WGUS52 KRAH 100125
FFWRAH
NCC057-067-081-151-100545-
/O.EXT.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
925 PM EDT Wed Jul 9 2025
The National Weather Service in Raleigh has extended the
* Flash Flood Warning for...
Davidson County in central North Carolina...
Eastern Forsyth County in central North Carolina...
Guilford County in central North Carolina...
Western Randolph County in central North Carolina...
* Until 145 AM EDT.
* At 925 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible. Many creeks in northern Davidson County and the High
Point and Greensboro areas are rapidly rising. Significant flash
flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, McLeansville, Archdale,
Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden,
Jamestown, and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
3552 8018 3553 8020 3554 8020 3555 8020
3555 8021 3558 8021 3560 8023 3587 8029
3625 8016
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BLS849
WGUS72 KRAH 100208
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1008 PM EDT Wed Jul 9 2025
NCC057-067-081-151-100545-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
1008 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT THURSDAY
FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH
COUNTIES...
At 1008 PM EDT, Emergency management reported multiple water rescues
reported in the High Point area. Between 3 and 5 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, McLeansville, Archdale,
Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden,
Jamestown, Denton, Oak Hollow Marina, Randleman Regional Reservior
Marina and Gordontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
3552 8018 3553 8020 3554 8020 3555 8020
3555 8021 3558 8021 3560 8023 3587 8029
3625 8016
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AS071
WGUS72 KRAH 100323
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1123 PM EDT Wed Jul 9 2025
NCC057-067-081-151-100545-
/O.CON.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
1123 PM EDT Wed Jul 9 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT THURSDAY
FOR DAVIDSON, EASTERN FORSYTH, GUILFORD AND WESTERN RANDOLPH
COUNTIES...
At 1123 PM EDT, Local law enforcement reported significant amount of
road closures and a couple dozen water rescues from Thomasville up
towards the High Point area. Between 3 and 6 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Law enforcement reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, Thomasville, Kernersville, McLeansville, Archdale,
Summerfield, Trinity, Stokesdale, Walkertown, Pleasant Garden,
Jamestown, Denton, Oak Hollow Marina, Randleman Regional Reservior
Marina and Gordontown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
3552 8018 3553 8020 3554 8020 3555 8020
3555 8021 3558 8021 3560 8023 3587 8029
3625 8016
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AS588
WGUS72 KRAH 100548
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
148 AM EDT Thu Jul 10 2025
NCC057-067-081-151-100558-
/O.EXP.KRAH.FF.W.0038.000000T0000Z-250710T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
148 AM EDT Thu Jul 10 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR DAVIDSON, EASTERN FORSYTH,
GUILFORD AND WESTERN RANDOLPH COUNTIES...
Flood waters have receded over a majority of the warning area. Only
remaining concerns are mainly along back roads around the High Point
to Lexington areas. Emergency management and local law enforcement
report continued road closures to do high water in this area.
Elsewhere, flooding is no longer expected to pose a threat. Please
reference the Flood Warning in effect until 9 AM Thursday for more
information.
Please continue to heed remaining road closures.
&&
LAT...LON 3624 7963 3552 7982 3551 8008 3550 8018
3552 8018 3553 8020 3554 8020 3555 8020
3555 8021 3558 8021 3560 8023 3587 8029
3625 8016
$$
ASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:56 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 2:56 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Raleigh NC Issued by National Weather Service Wakefield VA 256 PM EDT Wed Jul 9 2025 .SYNOPSIS... Disturbances in unseasonably moist, southwesterly flow aloft will interact with a surface trough over the Middle Atlantic and Carolinas through Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 230 PM Wednesday... A cluster of showers and thunderstorms has developed along the northern North Carolina mountains as of early afternoon. This cluster is expected to expand farther south and continue to move east into the central portion of the state. There are two primary threats, both of importance. One is the flash flooding threat - a flood watch is in effect until 2am Thursday across much of the western half of the forecast area, the area most impacted by Chantal over the weekend. WPC has upgraded some northern portions of the flood watch area to a moderate (level 3 of 4) risk for flash flooding, a risk level that is not often seen across central North Carolina. The rest of the area is under a slight (level 2 of 4) risk for excessive rainfall. The second threat is severe weather. This is somewhat coincident with the flash flooding threat spatially, highlighting western counties more than eastern counties. However, the threat categories are not as high - western counties are in a slight (level 2 of 5) risk while eastern counties are in a marginal (level 1 of 5) risk. The thunderstorm threat will be the greatest during the late afternoon and early evening hours, with the primary threat coming from damaging winds. Both threats should become minimal after midnight. Overnight lows will be in the low to mid 70s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 230 PM Wednesday... * There is a Slight Risk of both excessive rainfall and severe storms for much of central NC on Thu, with a Marginal Risk elsewhere across the area. Bermuda high pressure will continue ridging wsw to across FL through Thu night. A northern stream s/w tracking slowly ewd across srn Quebec, Canada while the attendant trough moves ewd across the Appalachians. Both the s/w and the trough should lift newd late Thu night, while a weak s/w lingers over the Carolinas/mid-Atlantic. At the surface, relatively low pressure will prevail across much of central NC through Thu eve, then lift newd across the mid-Atlantic Thu night. Still expect a warm, moist, unstable airmass over the area, with showers and storms expected, mainly along differential heating boundaries and leftover outflows from todays storms. The primary weather concerns will again be heavy rainfall/flooding and isolated damaging wind gusts. There is a Slight Risk (west) to Marginal Risk (east) of severe storms, and a Slight Risk (northwest 2 thirds) and Marginal Risk (southeast) for excessive rainfall. Impacts will be greatest over areas that were hardest hit by Chantal and those who receive heavy rainfall with todays storms. As for temperatures, highs should generally be in the mid to upper 80s, while lows in the upper 60s to mid 70s are expected. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... * There is a Marginal Risk for both excessive rainfall and severe storms on Friday. Aloft, the weak wave over the area on Fri should slowly drift newd out of the area Fri night. High pressure may briefly build back in on Sat and Sun. A northern stream s/w will swing ewd from the northern Plains to the Northeast/southeast Canada from Sat to Mon. While high pressure may hold across the area, the s/w trough could clip central NC on Sun. The longwave trough may finally extend swwd through and slip sewd into central NC early-mid next week. The surface pattern will largely remain the same as it has been, with relative low pressure/trough over the area. With little change in airmass, expect continued aft/eve convection each day through the extended forecast period, with greater coverage/intensity coincident with s/w passages aloft and slightly less coverage/intensity when the high aloft ridges over the area. Highs should generally be in the upper 80s to low 90s, while lows in the upper 60s to low 70s are expected. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 230 PM Wednesday... 24 hour TAF period: While all terminals will begin with VFR conditions, an area of showers and thunderstorms is expected to move across the NC mountains and push into central North Carolina. Confidence is highest in thunderstorms with gusty wind reaching INT/GSO/RDU, where TEMPOs were maintained for thunderstorms with gusty winds. The timing in the 18Z TAFs may turn out to be a little fast for the arrival of precipitation. Further south and east, there was enough confidence to add PROB30s to the FAY and RWI TAFs for thunderstorms, although there was not enough confidence to add gusty winds in the thunderstorms or prevailing precipitation. After the threat of precipitation comes to an end, IFR stratus is expected to develop at all stations. Added an IFR mention to RWI and FAY, and cannot rule out the potential for LIFR ceilings developing at INT/GSO/FAY. While FAY/RWI are likely to mix out before 18Z, it appears that sub-VFR ceilings could persist at the other three sites through the rest of the TAF period. Outlook: Two more days of diurnally-driven widespread showers and thunderstorms appear likely on Thursday and Friday, with coverage more scattered Saturday, Sunday, and Monday. In addition, considering the early morning fog/stratus that occurred this morning and that is expected again Thursday morning, early morning restrictions could continue through the next several days with no change in air mass. && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for NCZ007>010-021>025-038>040- 073>076-083>086. && SYNOPSIS...MWS NEAR TERM...Green SHORT TERM...KCP LONG TERM...KCP AVIATION...Green
Hazardous weather outlook, Jul 9, 5:00 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 500 PM EDT Wed Jul 9 2025 NCZ007>010-021>025-038>040-073>076-083>086-101200- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph-Chatham-Stanly-Montgomery-Moore-Lee-Anson- Richmond-Scotland-Hoke- 500 PM EDT Wed Jul 9 2025 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition to the heavy rain threat, there is a level 2 of 5 risk for severe storms today. Isolated to scattered damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An active pattern will continue through the end of the workweek with isolated strong to severe storms and flooding possible each afternoon. Numerous to widespread showers and storms Thursday and Friday may result in isolated to scattered flash flooding, which will be most probable in urban areas as well as the more hydrologic sensitive areas in the eastern Piedmont where the heaviest rainfall from Chantal occurred on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ011-026>028-041>043-077-078-088-089-101200- Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne- Cumberland-Sampson- 500 PM EDT Wed Jul 9 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Scattered showers and storms are expected through tonight. In addition to a threat of locally heavy rainfall, isolated damaging winds will be possible with any storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An active pattern will continue through the end of the workweek with isolated strong to severe storms and flooding possible each afternoon. Numerous to widespread showers and storms Thursday and Friday may result in isolated to scattered flash flooding, which will be most probable in urban areas as well as the more hydrologic sensitive areas in the eastern Piedmont where the heaviest rainfall from Chantal occurred on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Jul 9, 5:54 PM EDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
554 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM Tstm Wnd Dmg Peachland 34.99N 80.27W
07/09/2025 Anson NC 911 Call Center
trees down in peachland, NC.
&&
CALocal storm report, Jul 9, 5:57 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
557 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst KVUJ 35.42N 80.15W
07/09/2025 M47 MPH Stanly NC AWOS
Stanly County Airport in Albemarle.
&&
MWSLocal storm report, Jul 9, 6:07 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
607 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM Tstm Wnd Dmg Wadesboro 34.97N 80.08W
07/09/2025 Anson NC 911 Call Center
trees down in Wadesboro.
&&
CASpecial weather statement, Jul 9, 6:14 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 PM EDT Wed Jul 9 2025
NCZ021-022-038-092300-
Guilford NC-Forsyth NC-Davidson NC-
614 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN FORSYTH...
NORTHEASTERN DAVIDSON AND GUILFORD COUNTIES THROUGH 700 PM EDT...
At 613 PM EDT, Doppler radar was tracking a strong thunderstorm near
Greensboro, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greensboro, High Point, Thomasville, Kernersville, McLeansville,
Summerfield, Stokesdale, Pleasant Garden, Jamestown, and Haw River
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 8027 3614 8009 3626 7998 3624 7953
3619 7953 3591 7965 3591 7974 3592 8004
3589 8005
TIME...MOT...LOC 2213Z 221DEG 17KT 3614 7992
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GIHSpecial weather statement, Jul 9, 6:15 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Raleigh NC
615 PM EDT Wed Jul 9 2025
NCZ085-092315-
Scotland NC-
615 PM EDT Wed Jul 9 2025
...A STRONG THUNDERSTORM WILL IMPACT SCOTLAND COUNTY THROUGH 715 PM
EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mccoll, or near Laurinburg, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laurinburg, Gibson, East Laurinburg, Laurel Hill, and Sandhills Game
Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3480 7968 3481 7969 3482 7962 3485 7962
3491 7956 3493 7958 3495 7959 3499 7957
3501 7954 3499 7945 3488 7938 3471 7939
3463 7946
TIME...MOT...LOC 2215Z 181DEG 14KT 3474 7957
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
26Local storm report, Jul 9, 6:36 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Raleigh NC
636 PM EDT Wed Jul 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Dmg 4 NNW Colfax 36.18N 80.04W
07/09/2025 Forsyth NC 911 Call Center
tree down on Bethal Church Rd.
&&
CAThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:34 PM EDT | Special Weather Statement | RAH | Forsyth | 56 min |
| Jul 9, 4:47 PM EDT | Special Weather Statement | RAH | Stanly | 58 min |
| Jul 9, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 26 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 39 min |
| Jul 9, 5:27 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 9, 5:30 PM EDT | Special Weather Statement | RAH | Davidson | 60 min |
| Jul 9, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 42 min |
| Jul 9, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 45 min |
| Jul 9, 5:49 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Jul 9, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 53 min |
| Jul 9, 6:14 PM EDT | Special Weather Statement | RAH | Guilford | 46 min |
| Jul 9, 6:15 PM EDT | Special Weather Statement | RAH | Scotland | 60 min |
| Jul 9, 6:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 39 min |
| Jul 9, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Scotland | 60 min |
| Jul 9, 6:55 PM EDT | Areal Flood Advisory | RAH | Montgomery, Moore, Richmond, Scotland | 3 hr |
| Jul 9, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Davidson, Durham, Forsyth, Granville and 5 more | 62 min |
| Jul 9, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Hoke, Lee, Moore, Randolph | 57 min |
| Jul 9, 7:19 PM EDT | Flash Flood Warning | RAH | Alamance, Granville, Guilford, Orange, Person | 6 hr |
| Jul 9, 7:33 PM EDT | Flash Flood Warning | RAH | Davidson | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.